Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 8, 2009, 11:39 AM AKDT. It took effect at Jun 8, 2009, 4:39 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2009, 11:39 AM AKDT (19:39 UTC)
- In effect from
- Jun 8, 2009, 4:39 PM AKDT
- Expired
- Jun 8, 2009, 10:00 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWAK61 PAFC 090039 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 439 PM ADT MON JUN 8 2009 AKZ141-090600- /X.NEW.PAFC.FW.W.0015.090609T0039Z-090609T0600Z/ COPPER RIVER BASIN- 439 PM ADT MON JUN 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITIES IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. LOW RELATIVE HUMIDITIES AROUND 15 PERCENT ALONG WITH GUSTY SOUTH WINDS 15 TO 25 MPH ARE CREATING RED FLAG CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
129 WWAK61 PAFC 090625 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1025 PM AKDT MON JUN 8 2009 AKZ141-090730- /X.EXP.PAFC.FW.W.0015.000000T0000Z-090609T0600Z/ COPPER RIVER BASIN- 1025 PM AKDT MON JUN 8 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES HAVE RECOVERED THIS EVENING AND WINDS HAVE SUBSIDED...ENDING RED FLAG WARNING CONDITIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 8, 5:00 AM AKDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 5:00 AM AKDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT MON JUN 8 2009 .ANALYSIS AND UPPER LEVELS... IN THE UPPER LEVELS...RIDGING REMAINS OVER THE EASTERN GULF AND MAINLAND...WITH A SHORTWAVE RIDGE OVER THE SOUTHERN INTERIOR. A HIGH AMPLITUDE TROUGH IS STILL IN PLACE OVER THE BERING...WITH A CUT OFF LOW SOUTH OF THE CENTRAL ALEUTIANS. A ROBUST SHORTWAVE OVER BRISTOL BAY IS MOVING NORTHWARD INTO SOUTHWESTERN ALASKA. AT THE SURFACE...HIGH PRESSURE IS BUILDING OVER THE GULF OF ALASKA...WITH A DEVELOPING THERMAL TROUGH OVER SOUTHCENTRAL. A WEAKENING LOW EVIDENT ON SATELLITE IMAGERY IS NORTH OF COLD BAY. THIS LOW WILL DISSIPATE TODAY WHILE MOVING NORTHWARD. ELSEWHERE...A LARGER LOW CENTERED SOUTHWEST OF ADAK IS SPREADING RAIN ACROSS THE WESTERN AND CENTRAL ALEUTIANS. .MODEL DISCUSSION... MODELS REMAIN IN GOOD AGREEMENT THROUGH WEDNESDAY. AS USUAL...DIFFERENCES ARISE CONCERNING PLACEMENT AND INTENSITY OF INDIVIDUAL FEATURES. LITTLE CHANGE WILL BE REQUIRED TO THE ONGOING FORECAST...WITH A FOCUS ON THE GFS SOLUTION IN THE SHORT TERM FOR THE MORNING PACKAGE. .SHORT TERM FORECAST... .SOUTHCENTRAL... A SHORTWAVE TROUGH MOVING THROUGH THE AREA TODAY WILL BRING AN INCREASE IN CLOUDS...BUT LITTLE ELSE IN OTHER SENSIBLE WEATHER IMPACTS. UPPER RIDGING BUILDING IN TUESDAY AND WEDNESDAY WILL LEAD TO CONTINUED SUNNY AND WARM CONDITIONS ACROSS MOST OF THE AREA. ONE EXCEPTION TO THIS WILL BE ALONG THE ALASKA RANGE...WHERE THE THERMAL TROUGH WILL TRIGGER ISOLATED AFTERNOON SHOWERS. AFTERNOON SEA BREEZES WILL BE FORMING UNDER WEAK SYNOPTIC FLOW...WITH PATCHY FOG ALONG COASTAL LOCATIONS UNDER GOOD RADIATIONAL COOLING AT NIGHT. .SOUTHWEST... THE DISSIPATING LOW AND ASSOCIATED SHORTWAVE WILL BE AFFECTING SOUTHWEST TODAY AND TONIGHT...KEEPING THE THREAT OF SHOWERS AROUND THE AREA. HIGHEST CHANCES OF RAIN OCCUR ALONG COASTAL LOCATIONS. TUESDAY WILL SEE IMPROVING WEATHER AS UPPER RIDGING BUILDS IN...WITH WEDNESDAY EXPECTED TO BE WARMER AND GENERALLY FAIR ACROSS THE REGION. .BERING SEA AND ALEUTIANS... UNSETTLED WEATHER WILL PERSIST ACROSS THE ISLANDS THROUGH THE MIDDLE OF THE WEEK AS THE LARGE LOW SOUTH OF ADAK REMAINS NEARLY STATIONARY. SHORTWAVES ROTATING AROUND THE UPPER LOW WILL ALSO ENHANCE RAIN POTENTIAL THROUGHOUT THE NEXT SEVERAL DAYS. .LONG TERM FORECAST... AS PREVIOUSLY MENTIONED...CONSENSUS IS GOOD IN KEEPING A LARGE CUT-OFF LOW ALONG THE ALEUTIANS THROUGH THE COMING WEEK. AGREEMENT ALSO CONTINUES AT WEAKENING THE RIDGE OVER THE EASTERN GULF BY MIDWEEK. EXPECT COOL AND WET CONDITIONS FOR THE BERING AND ALEUTIANS...WITH FAIRLY DRY AND WARM CONDITIONS OVER THE SOUTHERN MAINLAND. THE THERMAL TROUGH WILL REMAIN OVER THE INTERIOR...LEADING TO AN ENHANCED THREAT OF ISOLATED DIURNAL CONVECTION. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...NONE NRH JUN 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:00 PM AKDT | Small Craft Advisory | AFC | 3 days | |
| Jun 8, 4:00 AM AKDT | Small Craft Advisory | AFC | 48 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.